MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006004X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6mm 4cm saber percutaneous transluminal angioplasty (pta) balloon ruptured during dilation, and the proximal segment fractured/split.There was no reported injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported, the 6mm 4cm saber percutaneous transluminal angioplasty (pta) balloon ruptured during dilation, and the proximal segment fractured/split.There was no reported injury to the patient.The product was stored and handled according to the instructions for use (ifu.There were no difficulties removing it from the hoop, balloon cover, or sterile packaging components.No kinks or damage were observed before insertion, and the device was prepared normally, maintaining negative pressure.The intended procedure involved rupture of the fenestration membrane in a thoracic aortic stent.The vessel showed no calcification, tortuosity, or stenosis, and the device was not used for chronic total occlusion.No resistance was encountered when inserting the balloon through the rotating hemostatic valve or the guide catheter, nor when advancing the balloon or crossing the lesion.The catheter was never in an acute bend, and the balloon did not kink during use.A 1:1 contrast-to-saline ratio was used.The procedure was completed using a backup non-cordis balloon.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 6mm 4cm saber percutaneous transluminal angioplasty (pta) balloon ruptured during dilation, and the proximal segment fractured/split.There was no reported injury to the patient.The product was stored and handled according to the instructions for use (ifu.There were no difficulties removing it from the hoop, balloon cover, or sterile packaging components.No kinks or damage were observed before insertion, and the device was prepared normally, maintaining negative pressure.The intended procedure involved rupture of the fenestration membrane in a thoracic aortic stent.The vessel showed no calcification, tortuosity, or stenosis, and the device was not used for chronic total occlusion.No resistance was encountered when inserting the balloon through the rotating hemostatic valve or the guide catheter, nor when advancing the balloon or crossing the lesion.The catheter was never in an acute bend, and the balloon did not kink during use.A 1:1 contrast-to-saline ratio was used.The procedure was completed using a backup non-cordis balloon.The device will be returned for evaluation.One photo was sent for review, the image shows the distal end of a pta catheter, where the balloon is observed to be separated and with blood residues.No additional details were observed.The device was later returned for analysis.A non-sterile balloon catheter saber 6mm4cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon presented a burst and separated condition.The distal end of the balloon was not returned for evaluation.No other damage or anomalies were observed at naked eye on the returned device components.A functional analysis could not be performed at as it was received with a burst/separated condition on the balloon.Amplified images of the area where the burst/separated condition was noted were taken.Evidence of elongation and irregular edges extending toward the exterior of the plastic component material was observed.These characteristics are consistent with tensile overload of the material, indicating that the balloon was subjected to excessive stress before the damages occurred.The reported ¿balloon burst at/below rbp¿ and ¿balloon separated¿ conditions were observed during evaluation of the returned device.The distal balloon segment was not returned for evaluation, although it was visible in the image provided.While the reported failure modes were verified, a definitive root cause cannot be determined based on the available information.Microscopic examination of the returned balloon material demonstrated elongation and irregular edges consistent with tensile overload, indicating the balloon was subjected to excessive stress prior to failure.It was reported that the device was used to rupture a fenestration membrane in a thoracic aortic stent.The saber¿ pta catheter is indicated for dilation of stenoses in the iliac, femoral, ilio-femoral, popliteal, and infra-popliteal arteries and for post-dilation of balloon-expandable and self-expanding stents in the peripheral vasculature.The reported procedure represents use outside the device¿s indicated anatomical location and intended function.Use outside the labeled indications may involve procedural and anatomical conditions not evaluated during device design validation, and the safety and effectiveness of the device for use in the thoracic aorta have not been established.Based on the available information, the observed balloon damage is consistent with tensile overload and may be associated with the procedural conditions described.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ according to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available and device analysis do not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23888515
Report Number3007635982-2025-00261
Device Sequence Number9650627
Product Code LIT
UDI-Device Identifier20705032068175
UDI-Public(01)20705032068175(17)260131(10)82274900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue Number48006004X
Device Lot Number82274900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/07/2026
02/23/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/02/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6F SHEATH.
Patient SexUnknown